Sheaves of Abelian groups and the quotients A^/A
The author first establishes a variant of Mrówka's theorem: A zero- dimensional Hausdorff topological space \(X\) is \(\mathbb{N}\)-compact if and only if, for every sheaf \(A\) of abelian groups over \(X\) and group homomorphism \(h: AX \to \mathbb{Z}\), \(h\) has compact support. One of the applications is as follows: If \(A\) is any group of non-measurable cardinality, then there is a torsionless group \(D\), such that \(D^{**}/D \cong A\); the consequence is that any dual group is of the form \(D^{***}/D^*\), for some group \(D\). The crucial result used to prove this is that, for any group \(A\), there is an exact sequence \(0 \to L \to F \to A \to 0\), where \(F\) is the union of a smooth \(\omega_ 1\)-chain of free groups and the dual \(L^* = 0\). Note that the groups with zero dual were named ``coslender by the reviewer [cf. Glasn. Mat., III. Ser. 2(41), 327-329 (1986; Zbl 0618.20038)].
This page was built for publication: Sheaves of Abelian groups and the quotients \(A^{\star\star}/A\)
Report a bug (only for logged in users!)Click here to report a bug for this page (MaRDI item Q1801892)